Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 17, 2009, 5:44 PM EDT for Lincoln County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 17, 2009, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:50 PM EDT | FLASH FLOOD | Stanford, KY | SOME ROADS COVERED WITH WATER IN THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 172144
FFWLMK
KYC137-172345-
/O.NEW.KLMK.FF.W.0017.090617T2144Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 745 PM EDT
* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ACROSS LINCOLN COUNTY. THE HEAVIEST RAIN IS
FALLING SOUTH OF MORELAND TO CRAB ORCHARD. ONE AND ONE
HALF INCHES TO TWO AND HALF INCHES HAS FALLING SINCE OVER THE
PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART
POWELL FIELD AIRPORT...STANFORD...ROWLAND...PREACHERSVILLE AND
MORELAND.
ANOTHER HALF INCH TO AS MUCH AS 1 INCH WILL FALL OVER THE NEXT HOUR
AND A HALF. THIS WILL CAUSE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. TURN AROUND...DONT
DROWN.
&&
LAT...LON 3734 8451 3734 8452 3736 8457 3725 8473
3730 8472 3736 8473 3744 8486 3753 8487
3756 8485 3758 8477 3759 8476 3763 8466
3761 8465 3748 8446
$$
041 follow-up statement
000
WGUS73 KLMK 172243
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT WED JUN 17 2009
KYC137-172345-
/O.CON.KLMK.FF.W.0017.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN KY-
643 PM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
LINCOLN COUNTY...
AT 637 PM EDT...RAIN HAS ENDED...HOWEVER EXCESSIVE RUNOFFF CONTINUES
ACROSS LINCOLN COUNTY.
LAW ENFORCEMENT REPORTS SEVERAL ROADS ARE FLOODED IN STANFORD AND
ALSO IN MCKINNEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
STANFORD...ROWLAND...PREACHERSVILLE AND MORELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EASTERN KENTUCKY.
&&
LAT...LON 3734 8451 3734 8452 3736 8457 3725 8473
3730 8472 3736 8473 3744 8486 3753 8487
3756 8485 3758 8477 3759 8476 3763 8466
3761 8465 3748 8446
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:35 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 17, 4:35 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 435 PM EDT WED JUN 17 2009 .MESO UPDATE 1... SVR TSTM WATCH 444 HAS JUST BEEN ISSUED THRU 02Z FOR WEST-CENTRAL KY INCLUDING BWG...WEST OF EXISTING WATCH 439 VALID TIL 00Z. NEW WCN HAS BEEN ISSUED DETAILING COUNTIES. SCT STG TO SVR CONVECTION HAS BEEN ONGOING IN THE NEW WATCH AREA FOR LAST 1-2 HOURS. ADDITIONAL CELLS ARE POSSIBLE IN THIS AREA LATE THIS AFTERNOON AND EARLY EVENING. AN ENHANCED CU CLOUD FIELD EXISTS WEST OF CURRENT CONVECTION IN CENTRAL KY INTO SRN IL. A FEW CELLS ARE STARTING TO BREAK THE CAP OVER FAR SRN IL. ADDITIONAL CELLS COULD DEVELOP ALONG THE WRN BOUNDARY AND PROPAGATE SEWD INTO PARTS OF WATCH 444. FOR TSTMS ONGOING IN CENTRAL KY...THERE HAVE BEEN SEVERAL HAIL REPORTS BUT ONLY ISOLATED WIND REPORTS SO FAR. GIVEN THE DEEP WARM CLOUD DEPTH AVAILABLE TO THESE STORMS...TORRENTIAL RAIN AND PROLIFIC CLOUD-TO-GROUND LIGHTNING HAVE BEEN OCCURRING WITH THE STRONGEST CELLS. THE RAINFALL MAY CAUSE TEMPORARY FLOODING OF LOW SPOTS... CREEKS...AND SOME ROADS. UPDATED GRIDS AND ZFP WILL BE ISSUED SOON. PREVIOUS DISCUSSION... .SHORT TERM (TONIGHT AND THURSDAY)... A SHORT WAVE MOVING THROUGH THE FLOW ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON HAS HELPED TO SET OFF THUNDERSTORMS ACROSS THE FORECAST AREA WITH THE GREATEST CONCENTRATION ALONG A COUPLE OF BOUNDARIES. ONE WAS LOCATED FROM SOUTHWEST INDIANA INTO EAST CENTRAL KENTUCKY AND A SECOND FROM BUTLER COUNTY SOUTHEAST INTO CLINTON COUNTY. THE STORMS HAVE DEVELOPED IN A VERY UNSTABLE ATMOSPHERE WITH LIS FROM -5 TO -8. WE WILL HOLD ONTO THUNDERSTORMS THROUGH THE EVENING BUT EXPECT THEM TO DISSIPATE TONIGHT AS THE S/W MOVES EAST AND WE LOOSE THE DAY TIME HEATING. WAS SURPRISED TO SEE NO FOG THIS MORNING WITH ABUNDANT MOISTURE AND LIGHT WINDS SO WITH THE SAME CONDITIONS TONIGHT WE EXPECT FOG SHOULD NOT BE MUCH OF A PROBLEM. WITH A DEEPENING TROUGH OVER THE WEST THURSDAY RISING HEIGHTS WILL BE NOTED OVER THE AREA. STILL THE SHORT RANGE MODELS INDICATE A WEAK S/W MOVING OVER THE RIDGE THURSDAY AFTERNOON SO WILL WILL CONTINUE TO MENTION STORMS TOMORROW WITH THE BEST CHANCE DURING THE AFTERNOON OVER THE NORTH AND NORTHEAST PORTION OF THE FORECAST AREA. TEMPERATURES THURSDAY WILL WARM INTO THE 90S THURSDAY AND WITH DEW POINTS AROUND 70 DEGREES AFTERNOON HEAT INDICES WILL WARM INTO THE MID AND UPPER 90S. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT AND FRIDAY... FOR THU EVENING...NW FLOW ALOFT WILL REMAIN OVER OUR AREA AND THERE COULD BE RESIDUAL TSTMS OVER THE NRN AND ERN HALF OF FCST AREA NEAR A RETREATING WARM FRONT. ANY TSTMS SHOULD MOVE TO OUR EAST OVERNIGHT. THIS WILL SET THE STAGE FOR A HOT DAY FRI WITH HIGH TEMPS IN THE LOWER AND MID 90S AND DEWPOINTS IN THE LOWER 70S. THIS WOULD CREATE HEAT INDICES AROUND 100 FRI AFTERNOON...WHICH WOULD BE THE HOTTEST DAY OF THE YEAR SO FAR. AS FOR CONVECTION...AIR MASS WILL BE QUITE UNSTABLE DURING THE AFTERNOON. HOWEVER...WITH UPPER FLOW BECOMING MORE WESTERLY...WARMER AIR ALOFT WILL MOVE IN AS THE MAIN TSTM TRAJECTORY SHIFTS NWD. WITH LITTLE APPARENT FORCING AT THIS TIME...IT APPEARS MOST OF FCST AREA WILL REMAIN CAPPED ON FRI...EXCEPT POSSIBLY PARTS OF S-CNTRL IND IN AFTERNOON WHERE ISOLD/SCT TSTMS WILL BE RETAINED IN THE FCST. FRIDAY NIGHT AND SATURDAY... MODELS HAVE BEEN IN DISAGREEMENT AS TO THE TIMING OF A SIGNIFICANT SHORTWAVE WHICH IS PROGGED TO MOVE EWD FROM THE PLAINS STATES AND BREAK DOWN THE UPPER RIDGE AS THE SHORTWAVE MOVES INTO THE GREAT LAKES AND EVENTUALLY ERN U.S. OVER THE WEEKEND. ALL 12Z MODELS (GFS NAM UKMET ECMWF AND CANADIAN) HAVE SLOWED THE SHORTWAVE AND THE ASSOCIATED COLD FRONT MOVING SEWD ACROSS THE OH VALLEY. IF THIS OCCURS...OUR AREA COULD STAY CAPPED/DRY LONGER THAN PREVIOUS FCST. AS DISCUSSED IN SPCS DAY 3 CONVECTIVE OUTLOOK...THIS SYSTEM HAS THE POTENTIAL TO CREATE AN ORGANIZED AND SVR LINEAR CONVECTIVE SYSTEM (QLCS) THAT WOULD DRIVE E/SE ACROSS THE OHIO VALLEY FRI NIGHT. HOWEVER... WITH MODELS SLOWING DOWN THEIR FORCING...WILL FOLLOW CONSENSUS AND BACK OFF ON TIMING OF PRECIP FRI NIGHT OVER OUR FCST AREA. HOWEVER WILL CONTINUE TO INDICATE A LINE OF TSTMS INFLUENCING OUR AREA LATE FRI NIGHT/EARLY SAT...SINCE EVEN IF THE SYSTEM SLOWS DOWN...IF A LINE OF CONVECTION IS TO OUR N...ITS COLD POOL COULD ALLOW THE LINE TO MOVE SE FASTER THAN THE MEAN WIND AND FASTER THAN WHAT THE MODELS MIGHT SUGGEST. THE TIMING OF THIS SYSTEM WILL NEED TO BE WATCHED. ON SATURDAY...WILL LINGER CHANCES FOR TSTMS OVER MOST OF THE AREA...ESPECIALLY DOWNSTATE AS THE COLD FRONT SETTLES ACROSS THE AREA. IF THE MODELS CONTINUE TO BE SLOWER WITH THIS SYSTEM...THEN PROBABILITIES WILL NEED TO BE LOWERED FRI NIGHT AND RAISED ON SAT. SATURDAY NIGHT THROUGH WEDNESDAY... MODELS ALSO HAVE BEEN INCONSISTENT IN DETERMINING HOW CNTRL U.S. RIDGE AND ERN U.S. TROF PATTERN WILL EVOLVE DURING THE TIME PERIOD. MODELS DO AGREE THAT A MORE AMPLIFIED UPPER AIR PATTERN WILL EMERGE WITH GENERALLY A NORTHWEST TO NORTH MORE STABLE FLOW OVER THE OH VALLEY. IF THE ERN TROF ENDS UP FARTHER E...THEN WARMER TEMPS WILL OCCUR DURING THIS PERIOD. THE GFS HAS HAD A PROBLEM WITH ITS OWN CONSISTENCY WHERE THE TROF WILL SET UP. THE ECMWF IS SIMILAR TO THE GFS WHILE THE CANADIAN IS FARTHER WEST WITH THE UPPER TROF SUGGESTING A BIT COOLER WEATHER OVER ERN FCST AREA. EITHER WAY... GIVEN CURRENT MODEL SOLUTIONS...IT GENERALLY APPEARS TO BE A DRY PERIOD SUN THROUGH WED. && .AVIATION (12Z TAFS)... A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. SO WE EXPECT SCATTERED STORMS TO DEVELOP WITH THE BEST CHANCE ACROSS THE SOUTH AND EAST. STILL WITH THE UNCERTAINTY OF THE LOCATION OR TIME OF DEVELOPMENT WE WILL HOLD ONTO VCTS IN THE TAFS. CLEARING SKIES AND LIGHT WINDS MAY ALLOW FOR SOME PATCHY FOG AROUND DAYBREAK THURSDAY. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESO UPDATE...TF SHORT TERM....JA LONG TERM.....TF AVIATION......JA
Hazardous weather outlook, Jun 17, 5:00 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM EDT WED JUN 17 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 500 PM EDT WED JUN 17 2009 /400 PM CDT WED JUN 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING OVER MUCH OF CENTRAL KENTUCKY. A FEW OF THESE STORMS COULD BE SEVERE WITH HAIL AND STRONG WIND GUSTS. IN ADDITION...PERIODS OF VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL BE NOTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THURSDAY EVENING NEAR A WARM FRONT. BRIEF HEAVY DOWNPOURS AND CLOUD-TO-GROUND LIGHTNING ARE LIKELY WITH ANY STORMS. ON FRIDAY...AFTERNOON HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER AND MID 90S. GIVEN EXPECTED HUMIDITY LEVELS...MAXIMUM AFTERNOON HEAT INDICES WILL RISE TO AROUND 100. THEREFORE...EXTRA CAUTION AND PLENTY OF WATER ARE ADVISED IF OUTSIDE FOR EXTENDED PERIODS OF TIME. A COLD FRONT WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN PARTS OF THE OHIO VALLEY FRIDAY AFTERNOON OR NIGHT...THEN MOVE SOUTHEAST INTO SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY AFTER MIDNIGHT OR BY SATURDAY MORNING. THE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS BEING THE MAIN HAZARD...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WOULD BE OVER SOUTH-CENTRAL INDIANA DUE TO THE EXPECTED TIME OF THE THUNDERSTORMS. ON SATURDAY AFTERNOON...SCATTERED THUNDERSTORMS ARE POSSIBLE ESPECIALLY OVER SOUTH-CENTRAL KENTUCKY AS THE COLD FRONT SETTLES SOUTH OVER THE AREA. ANY STORMS COULD PRODUCE BRIEF HEAVY RAIN... GUSTY WINDS...AND CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING...AND MAY ALSO BE NEEDED THURSDAY AND AGAIN LATE FRIDAY NIGHT AND SATURDAY. JA/TF
In the hours before
Local storm report, Jun 17, 4:39 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL ELIZABETHTOWN 37.70N 85.87W
06/17/2009 M0.88 INCH HARDIN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900055
SZAPPANOSLocal storm report, Jun 17, 4:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SONORA 37.52N 85.89W
06/17/2009 E0.88 INCH LARUE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900056
SZAPPANOSLocal storm report, Jun 17, 5:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RICHARDSVILLE 37.10N 86.50W
06/17/2009 WARREN KY BROADCAST MEDIA
POWERLINE AND POLES DOWN
&&
EVENT NUMBER LMK0900057
SZAPPANOSLocal storm report, Jun 17, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BOSTON 37.78N 85.67W
06/17/2009 M2.75 INCH NELSON KY BROADCAST MEDIA
&&
EVENT NUMBER LMK0900058
SZAPPANOSSpecial weather statement, Jun 17, 5:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 537 PM EDT WED JUN 17 2009 KYZ070-072-172200- LOGAN-SIMPSON- 437 PM CDT WED JUN 17 2009 ...STRONG STORMS IN SOUTHERN LOGAN AND SIMPSON COUNTIES... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ELKTON...AND MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR RUSSELLVILLE AROUND 445 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JSD
Special weather statement, Jun 17, 5:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 540 PM EDT WED JUN 17 2009 KYZ024-027-172215- BRECKINRIDGE-GRAYSON- 440 PM CDT WED JUN 17 2009 ...STRONG STORMS WILL MOVE SOUTHEAST ACROSS GRAYSON COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF LEITCHFIELD...OR 37 MILES NORTH OF BOWLING GREEN...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NORTH OF CANEYVILLE AROUND 505 PM CDT NEAR LEITCHFIELD AROUND 505 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Jun 17, 2:29 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jun 17, 3:13 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 32 min |
| Jun 17, 3:38 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 37 min |
| Jun 17, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 37 min |
| Jun 17, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 23 min |
| Jun 17, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 19 min |
| Jun 17, 4:51 PM EDT | Areal Flood Advisory | LMK | Logan | 114 min |
| Jun 17, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 26 min |
| Jun 17, 5:06 PM EDT | Areal Flood Advisory | LMK | Lincoln | 84 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.